Health & Support
Moderators: nycgirl, autopilotfrank193, bierorama, ksylvan, peaches0405


Medication affecting my appetite/metabolism?


Quote  |  Reply

Okay, so I'm 5'0", approximately 95-100lbs, usually a big eater for my size. I eat healthy, with fruit and vegetables making up the majority of my calories, which tends to be between 1600-2000 calories a day, and I also run for a half hour & walk for a half hour daily, as well as weight lifting/pilates every morning.


I recently started taking prozac, for a number of reasons. (blahblahblah)... but it's having a negative impact on my health, which is making me feel worse about myself, the opposite of what prozac is supposed to do (I know it takes a few weeks to start noticing a difference, anyway). After I take my pill in the morning, (within an hour of taking it) I feel exhuasted, completely devoid of energy and obviously unable to do my morning workouts.. Usually when I wake up, I'm starving. Now, I don't feel hungry at all. I find I'm just eating for energy, but what fills me up now is not nearly half as much as I was eating before. It's very difficult for me to force myself to eat 1000 calories in a day, where as before I'd feel famished and sick if I only ate that much.


I know eating less isn't doing much for my metabolism, but there isn't much I can do.. I need to sleep more now, or else I can't concentrate on anything.. I never feel hungry, which is weird for me, and I don't have enough energy for a run or morning workout.


Should I just wait and see if this changes? I really hate not using my muscles for this long, because it will probably make me feel worse in the long-run, but there isn't much else I can do. I need advice.

4 Replies (last)

I would really see my doctor if I were you, it sounds like you are experiencing some pretty hard side effects that you shouldn't have to live with. Tell your doctor exactly what you are experiencing and ask if there is a different medication you could try, I don't know why you take prozac but I have been on lexapro for 6 months and I am doing great! Good luck, I hope you start feeling better soon!Smile

The soonest I can see my doctor is in 3 weeks, which is too long if this is going to persist.. But, I'll try to get an appointment sooner than that, anyway..


I'm kind of hoping this will pass, I'll get my energy and appetite back, and I'll be able to start running and stuff again.. because I agree, I shouldn't have to live this way.. Also, what is lexapro? If it's a similar medication, did you have any side effects when starting out as well? :(


Thank you zsa.

#3  
Quote  |  Reply

Prozak takes a few weeks to have beneficial effects, and sometimes makes you feel crummy for a awhile in the beginning. Definitely check with the doc, but you will probably get better.

Hmmm... That is a bit out of the ordinary as prozac usually causes increased appetite. I would hold out a while longer and then go see a soctor if all of he symptoms persist.

4 Replies
Advertisement
Advertisement